| Catalog Number |
VCP347H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580)
| Date of Event |
11/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the needle used? what was the size of the broken needle fragment? was more than half the needle retained in the patient? were the needle piece(s) retrieved during the same procedure? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? please describe any medical/surgical intervention required for this suture event including dates and results.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a laparoscopic vaginal hysterectomy on an unknown date and suture was used.During the procedure, the needle broke while the uterus was being sutured.No force was applied.Part of the needle became lodged in the uterine wall.It was stated that there was a sharp foreign object in the patient's abdomen.The surgery was delayed by 10 minutes.It was unknown of the procedure was completed successfully.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information provided: an x-ray was done for searching the piece of the needle.
Additional Manufacturer Narrative
Product complaint # (b)(4.) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b1, b2, h1, h6 health effect - impact code, h6 health effect - clinical code.Additional information was requested, and the following was obtained: diagnosis and indication for the index surgical procedure: cesarean section, indication: childbirth on which tissue was the suture used?: uterus ¿ closure what was the condition of the tissue (normal, thin, calcified, fragile, diseased)? - normal how was the suture placed (interrupted or continuous)? - continuous suture on the uterus which instruments were used with the needle? - long needle holder and anatomical forceps where was the needle grasped during use? in the posterior third what size was the needle? ct1x needle what was the size of the broken needle fragment? approximately half the needle was more than half of the needle left in the patient? no needle fragment remained in the patient were the needle fragments removed during the same procedure? yes does the fragment/device remain in the patient's tissue? no if the fragments remain, where are they located or in which structure? - if it were retained, were there any consequences for patients? please describe any medical/surgical intervention required for this suture event, including dates and results.Was the patient's treatment or postoperative care altered in any way by the prolonged surgery time? if yes, please explain.No.Did the prolonged surgery have any impact on the patient (i.E., require additional treatment) and/or result in a negative patient outcome? no.Did the operating surgeon observe any suture deficiency or abnormality before, during, after suture replacement, or during any reoperation? - no.Any other relevant patient history/concomitant medications? no.What is the physician's opinion regarding the etiology or contributing factors to this event? faulty needle; the needle was not bent.What is the patient's current condition? normal postoperative course lot number.